MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 NEUROVASCULAR AXIUM; DEVICE, EMBOLIZATION, VASCULAR

MICRO THERAPEUTICS, INC. DBA EV3 NEUROVASCULAR AXIUM; DEVICE, EMBOLIZATION, VASCULAR
Model Number NV-10-30-HELIX
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 12/04/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has been returned and evaluation is in progress.A follow-up mdr will be submitted when the investigation is complete.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received report that the concerto coil unintentionally detached in the hub of the y connector.
 
Additional Manufacturer Narrative
Updated section with new event details.The implant coil was received within a biohazard bag and inside of a shipping box.There was no pusher, microcatheter or accessories returned with the device.The implant coil appeared to be damaged and stretched.The polypropylene was not intact and stretched.The detached element was not attached to the proximal end of the coil.No other anomalies were observed.Based on the returned device, the customer report of "premature detachment" was confirmed.However, the root cause could not be determined.The returned implant coil found to be damaged and stretched.However, the cause for damage could not be determined.Since the pusher and the detached element were not returned, any contribution of the pusher and detached element to the issue could not be determined.Per our instruction for use: "if the coil does not move with a one-to-one motion, or repositioning is difficult, the coil has been s tretched and could possibly break.Gently remove and discard both the catheter and coil." the review of lot history records shows that the finished device has met all manufacturing requirements and specifications during final assembly and quality inspection.The i nvestigation determined that this was a known event, and therefore no new formal investigation was required.Common sequences of events and contributing factors that can lead to this known event are documented in the risk management file.The review of lot history records shows that the finished device has met all manufacturing requirements and specifications during final assembly and quality inspection.All products are 100% inspected for damage and irregularities during manufacture.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received report that the concerto coil unintentionally detached in the hub of they connector.A new same size coil was able to be delivered through the same catheter.The coil was hydrated and the catheter was flushed per the instructions for use.All the devices were each prepared and used per the instructions for use.A continuous flush was used during the procedure.The coil and the introducer sheath were not noted to have damage.The pushwire was not bent or broken.Initially there was no resistance, but after few pushes some resistance was felt.The coil was not reposition during the advancement.The pushwire was not rotated during the advancement of the coil.

Brand Name
AXIUM
Common Device Name
DEVICE, EMBOLIZATION, VASCULAR
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3 NEUROVASCULAR
9775 toledo way
irvine CA 92618
MDR Report Key8352492
Report Number2029214-2019-00126
Device Sequence Number1954306
Product Code KRD
UDI-Device Identifier00847536013261
UDI-Public00847536013261
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K090046
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/28/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberNV-10-30-HELIX
Device Lot NumberA452011
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/11/2019
Initial Date Received by Manufacturer 12/05/2018
Supplement Date Received by Manufacturer03/26/2019
Initial Report FDA Received Date02/19/2019
Supplement Report FDA Received Date03/28/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1